Alert archive / Texas / Wind Chill Warnings in 2024
Wind Chill Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind chill warning at Jan 15, 2024, 11:59 AM CST for 16 counties in Texas. It was in force for 20 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2024, 11:59 AM CST (17:59 UTC)
- Expired
- Jan 16, 2024, 8:10 AM CST
- In force
- 20 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Bastrop County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Lee County, TX, Llano County, TX, Real County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 12:00 PM CST | FREEZING RAIN 0 | 3 Nnw Austin, TX | Corrects previous freezing rain report from 3 NNW Austin. Total ice accumulation from January 14 and 15 as measured by KATT ASOS. |
| Jan 15, 12:00 PM CST | FREEZING RAIN 0.02 | 1 Ssw Burnet, TX | Total ice accumulation from January 14 and 15 as measured by KBMQ ASOS. |
| Jan 15, 12:00 PM CST | FREEZING RAIN 0.03 | 1 Ssw Burnet, TX | Corrects previous freezing rain report from 1 SSW Burnet. Total ice accumulation from January 14 and 15 as measured by KBMQ ASOS. |
| Jan 15, 12:00 PM CST | FREEZING RAIN 0.05 | 3 Nnw Austin, TX | Total ice accumulation from January 14 and 15 as measured by KATT ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 251 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 555 m²/s²
- 0-3 km storm-relative helicity
- 594 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS44 KEWX 151759 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1159 AM CST Mon Jan 15 2024 TXZ173-191>194-206-208-160400- /O.EXP.KEWX.WS.W.0001.000000T0000Z-240115T1800Z/ /O.NEW.KEWX.WC.W.0001.240115T1800Z-240116T1500Z/ /O.NEW.KEWX.WC.Y.0002.240116T1500Z-240117T1600Z/ /O.EXT.KEWX.WC.Y.0001.000000T0000Z-240115T1800Z/ Williamson-Hays-Travis-Bastrop-Lee-Comal-Caldwell- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, New Braunfels, and Lockhart 1159 AM CST Mon Jan 15 2024 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM CST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 10 AM CST WEDNESDAY... ...WINTER STORM WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 5 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as zero. * WHERE...Portions of south central Texas. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the Wind Chill Warning, until 9 AM CST Tuesday. For the second Wind Chill Advisory, from 9 AM Tuesday to 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...While wintry precipitation has come to an end, residual icy spots could remain on some area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ TXZ205-207-209-220>225-160400- /O.EXP.KEWX.WS.W.0001.000000T0000Z-240115T1800Z/ /O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/ Bexar-Guadalupe-Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt- Lavaca- Including the cities of San Antonio, Seguin, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 1159 AM CST Mon Jan 15 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... ...WINTER STORM WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as zero. * WHERE...Portions of south central Texas. * WHEN...For the Winter Storm Warning, until noon CST today. For the Wind Chill Advisory, until 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...While wintry precipitation has come to an end, residual icy spots could remain on some area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TXZ171-172-184>190-160400- /O.EXP.KEWX.WW.Y.0001.000000T0000Z-240115T1800Z/ /O.NEW.KEWX.WC.W.0001.240115T1800Z-240116T1500Z/ /O.NEW.KEWX.WC.Y.0002.240116T1500Z-240117T1600Z/ /O.EXT.KEWX.WC.Y.0001.000000T0000Z-240115T1800Z/ Llano-Burnet-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco- Including the cities of Llano, Burnet, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, and Blanco 1159 AM CST Mon Jan 15 2024 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM CST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 10 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 10 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as zero. * WHERE...Portions of south central Texas. * WHEN...For the first Wind Chill Advisory, until noon CST today. For the Wind Chill Warning, until 9 AM CST Tuesday. For the second Wind Chill Advisory, from 9 AM Tuesday to 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...While wintry precipitation has come to an end, residual icy spots could remain on some area roadways. . PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ TXZ203-204-160400- /O.EXP.KEWX.WW.Y.0001.000000T0000Z-240115T1800Z/ /O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/ Uvalde-Medina- Including the cities of Uvalde and Hondo 1159 AM CST Mon Jan 15 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as zero. * WHERE...Much of south central Texas. * WHEN...For the Winter Weather Advisory, until noon CST Monday. For the Wind Chill Advisory, through 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...While wintry precipitation has come to an end, residual icy spots could remain on some area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TXZ218-219-228-151900- /O.EXP.KEWX.WW.Y.0001.000000T0000Z-240115T1800Z/ Zavala-Frio-Dimmit- Including the cities of Crystal City, Pearsall, and Carrizo Springs 1159 AM CST Mon Jan 15 2024 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... While wintry precipitation has come to an end, residual icy spots could remain on some area roadways. $$
3 follow-up statements
546 WWUS44 KEWX 152157 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 357 PM CST Mon Jan 15 2024 TXZ171>173-184>194-206-208-161200- /O.CON.KEWX.WC.W.0001.000000T0000Z-240116T1500Z/ /O.CON.KEWX.WC.Y.0002.240116T1500Z-240117T1600Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Comal-Caldwell- Including the cities of Llano, Burnet, Georgetown, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, New Braunfels, and Lockhart 357 PM CST Mon Jan 15 2024 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 10 AM CST WEDNESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as eight below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as zero. * WHERE...Portions of south central Texas. * WHEN...For the Wind Chill Warning, until 9 AM CST Tuesday. For the second Wind Chill Advisory, from 9 AM Tuesday to 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...While wintry precipitation has come to an end, residual icy spots could remain on some area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TXZ203>205-207-209-220>225-161200- /O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/ Uvalde-Medina-Bexar-Guadalupe-Fayette-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca- Including the cities of Uvalde, Hondo, San Antonio, Seguin, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 357 PM CST Mon Jan 15 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as zero. * WHERE...Much of south central Texas. * WHEN...For the Wind Chill Advisory, through 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...While wintry precipitation has come to an end, residual icy spots could remain on some area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
493 WWUS44 KEWX 160734 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 134 AM CST Tue Jan 16 2024 TXZ171>173-184>194-206-208-162200- /O.CON.KEWX.WC.W.0001.000000T0000Z-240116T1500Z/ /O.CON.KEWX.WC.Y.0002.240116T1500Z-240117T1600Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Comal-Caldwell- Including the cities of Llano, Burnet, Georgetown, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, New Braunfels, and Lockhart 134 AM CST Tue Jan 16 2024 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 AM CST WEDNESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 10 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as zero. * WHERE...Much of south-central Texas. * WHEN...For the Wind Chill Warning, until 9 AM CST Tuesday. For the Wind Chill Advisory, from 9 AM Tuesday to 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ TXZ183-202-217>219-228-162200- /O.EXA.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/ Val Verde-Kinney-Maverick-Zavala-Frio-Dimmit- Including the cities of Del Rio, Brackettville, Eagle Pass, Crystal City, Pearsall, and Carrizo Springs 134 AM CST Tue Jan 16 2024 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as zero. * WHERE...Portions of south-central Texas. * WHEN...Now through 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. && $$ TXZ203>205-207-209-220>225-162200- /O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/ Uvalde-Medina-Bexar-Guadalupe-Fayette-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca- Including the cities of Uvalde, Hondo, San Antonio, Seguin, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 134 AM CST Tue Jan 16 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as zero. * WHERE...Portions of south-central Texas. * WHEN...Through 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. && $$
432 WWUS44 KEWX 161410 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 810 AM CST Tue Jan 16 2024 TXZ171>173-184>194-206-208-162215- /O.CAN.KEWX.WC.W.0001.000000T0000Z-240116T1500Z/ /O.EXT.KEWX.WC.Y.0002.240116T1410Z-240117T1600Z/ Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Comal-Caldwell- Including the cities of Llano, Burnet, Georgetown, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, New Braunfels, and Lockhart 810 AM CST Tue Jan 16 2024 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST WEDNESDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as zero. * WHERE...Portions of south central Texas. * WHEN...Until 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TXZ183-202>205-207-209-217>225-228-162215- /O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/ Val Verde-Kinney-Uvalde-Medina-Bexar-Guadalupe-Fayette-Maverick- Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Del Rio, Brackettville, Uvalde, Hondo, San Antonio, Seguin, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 810 AM CST Tue Jan 16 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY...For the Wind Chill Advisory, v * WHAT...Very cold wind chills. Wind chills as low as zero. * WHERE...Portions of south-central Texas. * WHEN...Now through 10 AM CST Wednesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind chill warning went out at Jan 15, 5:52 AM CST, 6 hours 7 minutes earlier.
Area forecast discussion, Jan 15, 5:52 AM CST, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 552 AM CST Mon Jan 15 2024 ...New AVIATION... .SHORT TERM... (Today through Tuesday) Issued at 257 AM CST Mon Jan 15 2024 Key points: -A Winter Storm Warning is in effect through Noon for all Coastal Prairies counties and the I-35 Corridor counties from Atascosa to Williamson. A Winter Weather Advisory remains in effect through Noon for the counties west of I-35 to near Hwy 83. Freezing drizzle and freezing rain is the primary weather to create impacts to travel. Some snow flurries have been reported from eastern Hill Country to around the Austin metro area. Some light sleet is also possible. Little to no sleet or snow accumulation is expected, but accumulations up to 1/10 inch are possible from mainly the freezing rain/drizzle. Areas in the advisory should receive lighter amounts between a trace and 5/100 inch; perhaps a dusting of snow is possible over Llano County. -A Wind Chill Advisory covering most of South Central Texas continues until until 10 AM Wednesday. A Hard Freeze Warning is also in effect for most of South Central Texas for the same time period. Wind Chills Monday night into Tuesday morning will be lower than those on Monday morning, and some areas (Hill Country and nearby Interstate 35 corridor) will be at risk of reaching below zero values, prompting a possible Wind Chill Warning. -Portions of the southern Edwards Plateau, Hill Country and nearby I-35 corridor from Austin northward will see a prolonged period of below freezing temperatures from today through Wednesday morning. The slightly better agreement among most hi-res models (as compared to the big differences between the ECM, GFS and NAM) has us feeling better about our storm total ice amounts expected to finish out this first winter weather event of the season. Radar trends seem to reflect that only light rates are expected, but the reports on the roads are such that the roads are quickly becoming slick and dangerous with just 0.01 inch of icing. The was somewhat expected as the very cold surfaces and the low dew point depressions now at the surface make for an efficient mess through the rest of the overnight hours. Model consensus is also showing good signal for a NW to SE drying trend with all frozen precip to stop accumulating by noon. Untreated roads may need a full day for the drying north winds to evaporate or sublimate the ice, and the subfreezing temps over our northern counties will do little to help. Meanwhile much of the I-10 corridor and areas south should be able to recover by the end of today. We will closely monitor surface observations and road conditions through today to see if there are any icing hazards to carry over, but for now, we anticipate the precipitation part of the Advisory and Warning will end at noon. In the wake of the weak shortwave that brought about the enhanced overrunning, a reinforcing shot of surface high pressure drops southward into the southern U.S. plains Monday night into Tuesday morning. This will increase northerly winds and as low temperatures drop into the teens (possible single digits Hill Country) and 20s, some wind chill values over the Hill Country and nearby I-35 corridor could drop into the negative single digits. Clouds Tuesday morning could be slow to clear out, and so there may only be a few areas able to see a high temperature recover back to 40 degrees. && .LONG TERM... (Tuesday night through Sunday) Issued at 257 AM CST Mon Jan 15 2024 -A hard freeze due to well below freezing temperatures continues Tuesday night into early Wednesday morning. A Hard Freeze Warning is in effect through 10 AM CST Wednesday. -Bitterly cold wind chills in the single digits and teens continue Tuesday night into early Wednesday morning. A Wind Chill Advisory is in effect through 10 AM CST Wednesday. -Another Arctic front moves across South Central Texas late Thursday into Friday, though this one is precipitation free with a much shorter cold spell. The Arctic outbreak continues across South Central Texas through Wednesday morning. Radiational cooling will be maximized due to mostly clear skies, light winds, and dewpoints in the single digits to lower teens. Most areas will see lows in the teens with lower 20s along the Rio Grande. However, a few low lying spots in the Hill Country and along the Escarpment may see lows in the single digits. Since light winds are expected, wind chills should be just below air temperatures. The Hard Freeze Warning and Wind Chill Advisory continue through 10 AM on Wednesday. Surface high pressure drifts off to the east on Wednesday allowing a breezy south-southwesterly lower level flow to return bringing a warming trend going into Thursday. Near to slightly above normal temperatures are expected on Thursday, however this will be brief. Another Arctic cold front moves across our area late Thursday into night into Friday. Due to minimal moisture, no precipitation is expected with it. Although it does not look as cold as the current Arctic airmass, a hard freeze is still expected most areas Friday night into Saturday morning. During the weekend, southerly lower level flow returns ahead of an upper level trough leading to a warming and moistening trend and a return of chances of rain on Sunday into next week. Occasional model runs have shown a potential for a rain-winter mix at on onset before significant warm advection kicks in. Forecasts over next week will monitor this potential. For now, will go with all rain. && .AVIATION... (12Z TAFS) Issued at 527 AM CST Mon Jan 15 2024 Radar loops show a steady fetch of very light freezing or frozen precipitation coming mainly from drizzle. The breezy surface conditions continues to make a lot of the concrete surfaces mostly dry, but smoother surfaces like vehicles and windows are taking on quite a bit of icing. Precip rates are probably at their highest along I-35 right about now, but a decreasing trend can be seen coming in from the west. DRT will see some MVFR clouds should be done with the drizzle chances. Still expect the precip over I-35 to taper off by 15Z, but MVFR skies should linger most of the day, especially SSF and areas to the south. breezy north winds will continue through tonight, but there are no ceiling issues to speak of after sundown. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 17 34 16 47 / 0 0 0 0 Austin Bergstrom Intl Airport 14 33 14 48 / 0 0 0 0 New Braunfels Muni Airport 17 36 17 49 / 0 0 0 0 Burnet Muni Airport 14 32 16 48 / 0 0 0 0 Del Rio Intl Airport 23 41 22 53 / 10 0 0 0 Georgetown Muni Airport 14 33 14 47 / 0 0 0 0 Hondo Muni Airport 19 39 16 49 / 0 0 0 0 San Marcos Muni Airport 15 35 14 48 / 0 0 0 0 La Grange - Fayette Regional 18 33 16 48 / 0 0 0 0 San Antonio Intl Airport 19 36 18 47 / 0 0 0 0 Stinson Muni Airport 20 38 19 49 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Hard Freeze Warning until 10 AM CST Wednesday for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-Fayette- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Real-Travis-Uvalde-Williamson-Wilson. Wind Chill Advisory until 10 AM CST Wednesday for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-Fayette- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Real-Travis-Uvalde-Williamson-Wilson. Winter Weather Advisory until noon CST today for Bandera-Blanco- Burnet-Dimmit-Edwards-Frio-Gillespie-Kendall-Kerr-Llano-Medina-Real- Uvalde-Zavala. Winter Storm Warning until noon CST today for Atascosa-Bastrop- Bexar-Caldwell-Comal-De Witt-Fayette-Gonzales-Guadalupe-Hays-Karnes- Lavaca-Lee-Travis-Williamson-Wilson. && Short-Term...18 Long-Term...04 Aviation...18
Hazardous weather outlook, Jan 15, 4:35 AM CST, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 435 AM CST Mon Jan 15 2024 TXZ171>173-183>194-202>209-217>225-228-161045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 435 AM CST Mon Jan 15 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Winter Storm Warning is in effect through noon today for portions of South Central Texas along and east of I-35. West of I-35, a Weather Advisory remains in effect through noon for most of the western counties, with the exception being the counties nearest to the Rio Grande. A light mix of freezing drizzle, freezing rain, and possibly some snow and sleet will continue falling through daybreak before clearing from west to east across the area by noon. Precipitation amounts are expected to be light, mainly a few hundredths of an inch or less. However, there is a potential for a few locations to receive around 1/10 inch. Impacts are expected primarily on roadways, especially elevated surfaces such as bridges and overpasses. A few areas may see a dusting from snow. A Wind Chill Advisory is in effect for much of south-central Texas through tonight for wind chill values as low as the single digits to near zero. A Wind Chill Warning may be needed. A Hard Freeze Warning is in effect for much of south-central Texas tonight for temperatures in the teens and 20s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Hard Freeze Warning and Wind Chill Advisory will continue Tuesday through Wednesday morning for much of South-Central Texas, as the coldest wind chills and coldest temperatures of the week are expected to occur Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Reports of icing impacts is highly encouraged.
In the hours before
Local storm report, Jan 15, 8:00 AM CST, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
800 AM CST Mon Jan 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM Freezing Rain 4 NNW Austin 30.33N 97.76W
01/15/2024 E0.01 inch Travis TX Dept of Highways
TxDot reporting several roads in the Austin
and NW Austin vicinity with icy patches,
especially around elevated surfaces and
bridges.
&&
MBLocal storm report, Jan 15, 8:07 AM CST, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
807 AM CST Mon Jan 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 1 NNE Bergstrom Interna 30.21N 97.66W
01/15/2024 E0.1 inch Travis TX Public
Minor snow/sleet accumulation in Del Valley,
near Austin-Bergstrom Intl airport via
pictures on X.
&&
MBLocal storm report, Jan 15, 8:30 AM CST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
830 AM CST Mon Jan 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM Freezing Rain San Marcos 29.88N 97.94W
01/15/2024 E0.01 inch Hays TX Law Enforcement
San Marcos police department reporting
numerous accidents around the city of San
Marcos, with many occurring within the past
hour.
&&
MBLocal storm report, Jan 15, 9:37 AM CST, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
937 AM CST Mon Jan 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM Sleet Bastrop 30.12N 97.31W
01/15/2024 E0.0 inch Bastrop TX Public
Photo shared on Facebook in Bastrop with
sleet and freezing rain mixture on the
ground.
&&
MMLocal storm report, Jan 15, 9:45 AM CST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
945 AM CST Mon Jan 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM Sleet Seguin 29.57N 97.96W
01/15/2024 E0.0 inch Guadalupe TX Public
Photo shared via Facebook with sleet on the
windshield of a vehicle.
&&
MMSpecial weather statement, Jan 15, 11:59 AM CST, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1159 AM CST Mon Jan 15 2024 TXZ171>173-184>194-203>209-218>225-228-160000- Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 1159 AM CST Mon Jan 15 2024 ...Residual Icy Spots on Roadways Possible... While there may be a few reports of some light freezing drizzle, sleet, or snow, the bulk of the wintry precipitation has come to end across South-Central Texas. The main hazard through the afternoon hours will be residual icy spots on area roadways left over from the overnight and morning precipitation. Some continued improvement is expected as northerly winds help dry off roadways. Stay home if possible, but use extreme caution if out on area roadways through the remainder of the day.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 1:08 AM CST | Winter Storm Warning | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 10 more | 11 hr |
| Jan 15, 11:59 AM CST | Wind Chill Advisory | EWX | Bandera, Bastrop, Blanco, Burnet, Caldwell, Comal and 10 more | 46 hr |
Nearby
Wind Chill Warnings in Texas, 2024Every wind chill warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.